Alert archive / Wyoming / Special Weather Statements in 2011

Special Weather Statement, NWS Riverton, WY

August 8, 2011Hot Springs County, Wyoming

NWS Riverton, WY issued this special weather statement at Aug 8, 2011, 4:01 PM MDT for Hot Springs County, Wyoming. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2011, 4:01 PM MDT (22:01 UTC)
Expired
Aug 8, 2011, 4:45 PM MDT
In force
44 min
Issued by
NWS Riverton, WY

County Hot Springs County, WY

The radar

The Riverton/Lander radar (KRIW), 81 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2419 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WWUS85 KRIW 082201
SPSRIW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
401 PM MDT MON AUG 8 2011

WYZ005-007-082245-
OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST BIG HORN BASIN WY-
401 PM MDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOT SPRINGS COUNTY UNTIL
445 PM MDT...

AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HWY JCT 170 AND 120...OR 11 MILES NORTHWEST
OF THERMOPOLIS...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
HWY JCT 170 AND 120 AROUND 410 PM MDT.
LUCERNE AND U.S. HWY 20/789 MILE MARKER 140 AROUND 425 PM MDT.
HOT SPRINGS COUNTY FAIRGROUNDS...THERMOPOLIS AND U.S. HWY 20/789 MILE
MARKER 130 AROUND 430 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4384 10831 4384 10823 4381 10818 4381 10796
      4373 10797 4373 10781 4348 10806 4372 10851
      4386 10844
TIME...MOT...LOC 2201Z 301DEG 20KT 4374 10839

$$

WOLCOTT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:23 PM MDT, 38 minutes earlier.

Area forecast discussion, Aug 8, 3:23 PM MDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
323 PM MDT MON AUG 8 2011

.SHORT TERM...TONIGHT THROUGH THURSDAY
A WEAK REINFORCING SURFACE BOUNDARY IS MOVING SOUTH ACROSS WYOMING
ATTM AND APPEARS TO BE NORTH OF THE OWL CREEK MTNS. THIS BOUNDARY
WILL ACT AS A FOCUS FOR CONVECTIVE DEVELOPMENT. AN EXTENSIVE CU
FIELD HAS BECOME ESTABLISHED OVER THE ABSAROKAS...WIND RIVERS AND
THE BIG HORN MTNS WITH THE FIRST THUNDERSTORM ACTIVITY OF THE DAY
NOTED OVER WASHAKIE NEEDLES. ANY RESULTING THUNDERSTORM ACTIVITY
SHOULD BE MOST SIGNIFICANT IN NORTHERN WYOMING HOWEVER THE ACTIVITY
SHOULD BE OF THE GARDEN VARIETY AS LOW LEVEL COOLING AND WEAK 700MB
RIDGING AND WARMING TAKE PLACE LATER THIS AFTERNOON AND EVENING.
TUESDAY APPEARS TO BE A MORE ACTIVE CONVECTIVE DAY WITH A VORT MAX
SCOOTING EAST SOUTHEAST ACROSS SOUTHERN MT THAT WILL EJECT YET
ANOTHER SURFACE BOUNDARY SOUTH ACROSS WYOMING ALONG WITH SOME
COOLING ALOFT. THE COMBINATION OF THIS RESULTING INSTABILITY AND THE
AFOREMENTIONED LOW LEVEL MOISTENING FROM THE SOUTHEAST WILL RESULT
IN HIGHER CAPES IN THE NORTHERN AND EASTERN ZONES TUESDAY AFTERNOON
AND EVENING. THE SLIGHT RISK AREA FOR WEDNESDAY IS JUST TO THE EAST
OF OUR CWA FOR TUESDAY. ONE INHIBITING FACTOR THAT MAY INTERFERE
WITH SOME OF THE LIFT TUESDAY WILL BE THE UPPER CONFLUENT FLOW.
ON WEDNESDAY...EXPECT LESS OVERALL THUNDERSTORM ACTIVITY AS RIDGING
BUILDS INTO THE AREA WITH MOST OF THE ACTIVITY CONFINED TO NORTHERN
AND NE WYOMING. ON THURSDAY A WELL DEFINED SHORTWAVE TRACKING EAST
ALONG THE NORTHERN MONTANA BORDER WILL PROVIDE ANOTHER OPPORTUNITY
FOR LATE DAY CONVECTION. HOWEVER MOST OF THE PACIFIC MOISTURE WILL
BE RESTRICTED TO THE NORTH OF THE CWA SO ONLY THE FAR NORTH SHOULD
SEE ANY CONVECTION.

THE SOUTHERN CWA WILL SEE LITTLE IN THE WAY OF CONVECTION WITH DEW
POINTS MAINLY IN THE 20S AND 30S AND LACK OF SIGNIFICANT INSTABILITY
ALTHOUGH ONE CANNOT RULE OUT A STRAY THUNDERSTORM DRIFTING OFF THE
UINTAS FROM TIME TO TIME DURING THE NEXT FEW DAYS.

AREAS SUCH AS CODY AND BUFFALO MAY NOT SEE HIGH TEMPERATURES ABOVE
80 TUESDAY BEHIND THE AFOREMENTIONED WEAK SURGES OF COOLER AIR BUT
THESE AREAS WILL RECOVER TO THE 80S BY WEDNESDAY.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY
DRIER WEATHER PATTERN SETS UP OVER THE ROCKIES WITH MODELS INDICATING
AMPLIFIED RIDGE THIS UPCOMING WEEKEND. WEST CENTRAL WYOMING WILL
START DRY AND COOL THURSDAY NIGHT AND EARLY FRIDAY FOLLOWED BY A
DECENT WARMUP DURING THE WEEKEND WITH ABOVE NORMAL TEMPS. ECMWF
HINTS AT POSSIBLE MONSOONAL FLOW REACHING WESTERN WYOMING LATE
SUNDAY AS RIDGE AXIS SHIFTS SLOWLY EAST. GFS IS THE DRIER MODEL
KEEPING THE ENTIRE FORECAST AREA GENERALLY DRY THROUGH SUNDAY NIGHT.
THE ATMOSPHERE LOOKS TO BE MORE MOIST AND UNSTABLE ON MONDAY...BUT
WILL CONTINUE TO WATCH WITH LATER MODEL RUNS. AGAIN...WARMING TEMPS
FOR SATURDAY AND SUNDAY...THEN A TAD COOLER MONDAY DUE TO MORE
CLOUDS.

&&

.AVIATION...
ACTIVE PATTERN CONTINUES...ESPECIALLY OVER NORTHERN WYOMING THROUGH
TUESDAY AFTERNOON. WIDELY SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS WILL BRING VERY GUSTY WINDS AND HEAVY RAINFALL.
TURBULENT WEATHER LOOKS TO BE A LITTLE MORE WIDESPREAD TUESDAY
AFTERNOON AND EVENING AS A STRONGER SHORTWAVE IMPACTS WYOMING.
MVFR WILL BRIEFLY PERSIST NEAR STORMS. OTHERWISE...VFR CONDITIONS
CAN BE EXPECTED ACROSS WEST CENTRAL WYOMING WITH DRIER WEATHER
FORECAST FOR WEDNESDAY AND WEDNESDAY NIGHT.

&&

.FIRE WEATHER...
THE TREND OF SCATTERED THUNDERSTORMS TAKING PLACE
EAST OF THE DIVIDE WITH LITTLE IF ANY CHANCE OF THUNDERSTORMS IN
WEST CENTRAL AND SOUTHERN WYOMING WILL CONTINUE THROUGH THURSDAY.
TUESDAY WILL FEATURE THE BEST CHANCE OF SIGNIFICANT THUNDERSTORM
ACTIVITY. DRIER AIR WITH DEW POINTS IN THE 20S AND 30S CAN BE
EXPECTED IN SOUTHERN WYOMING WITH 40S EAST OF THE DIVIDE.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...LIPSON
LONG TERM...KPL
AVIATION...KPL
FIRE WEATHER...LIPSON
Hazardous weather outlook, Aug 8, 4:00 AM MDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MDT MON AUG 8 2011

WYZ001>020-022>030-091200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED ACROSS NORTHERN AND CENTRAL WYOMING AND THE FAR WEST.
LIGHTNING AND GUSTY WINDS WILL BE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE OF THUNDERSTORMS REMAINS OVER THE NORTH AND CENTRAL
TUESDAY AND WEDNESDAY.

ON THURSDAY THUNDERSTORM ACTIVITY WILL OCCUR OVER THE NORTH ALONG
AND AHEAD OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT HAIL SIZE AND STRONG WIND GUSTS AS WELL
AS ANY DAMAGE. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Aug 8, 2:31 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
231 PM MDT MON AUG 8 2011

WYZ007-008-017-020-082115-
BIGHORN MOUNTAINS WEST WY-NATRONA COUNTY LOWER ELEVATIONS WY-OWL
CREEK AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY-
231 PM MDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN WASHAKIE...
SOUTHEASTERN HOT SPRINGS...NORTHWESTERN NATRONA AND EASTERN FREMONT
COUNTIES UNTIL 315 PM MDT...

AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF U.S. HWY 20/789 MILE MARKER
110...OR 16 MILES NORTHEAST OF SHOSHONI...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
BRIEF HEAVY RAIN CAN ALSO BE EXPECTED NEAR THE OWL CREEK MOUNTAINS.

THIS STORM WILL BE NEAR...
KIRBY CREEK RD AROUND 240 PM MDT.
LOST CABIN AROUND 255 PM MDT.
LOST CABIN GAS PLANT AROUND 300 PM MDT.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4350 10745 4322 10742 4337 10808 4354 10800
TIME...MOT...LOC 2030Z 288DEG 33KT 4343 10792

LYNOTT
Special weather statement, Aug 8, 2:36 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
236 PM MDT MON AUG 8 2011

WYZ011-082100-
SOUTHEAST JOHNSON COUNTY WY-
236 PM MDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON COUNTY UNTIL
300 PM MDT...

AT 232 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SUSSEX...OR 14 MILES EAST OF KAYCEE...MOVING
SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING BEFORE IT EXITS SOUTHERN JOHNSON COUNTY.

THIS STORM WILL BE NEAR...
LINCH AND STATE HWY 192 MILE MARKER 30 AROUND 250 PM MDT.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4379 10603 4350 10603 4359 10651 4379 10640
TIME...MOT...LOC 2036Z 297DEG 29KT 4366 10633

LYNOTT
Special weather statement, Aug 8, 3:17 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
317 PM MDT MON AUG 8 2011

WYZ007>009-017-020-082200-
BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-NATRONA
COUNTY LOWER ELEVATIONS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-WIND
RIVER BASIN WY-
317 PM MDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NATRONA AND EXTREME
EASTERN FREMONT COUNTIES UNTIL 400 PM MDT...

AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF COTTONWOOD PASS...OR 26
MILES NORTHEAST OF SHOSHONI...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL NORTHWESTERN NATRONA COUNTY THROUGH 400 PM MDT
RURAL EASTERN FREMONT COUNTY THROUGH 400 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4346 10742 4346 10715 4318 10714 4333 10770
      4345 10772
TIME...MOT...LOC 2117Z 284DEG 22KT 4339 10762

WOLCOTT
Special weather statement, Aug 8, 3:27 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
327 PM MDT MON AUG 8 2011

WYZ005-007-082200-
OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST BIG HORN BASIN WY-
327 PM MDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOT SPRINGS COUNTY UNTIL
400 PM MDT...

AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEGEND ROCK...OR 25 MILES SOUTHEAST OF
MEETEETSE...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
HAMILTON DOME AROUND 335 PM MDT.
STATE HWY 120 MILE MARKER 20 AND SAND DRAW RD AROUND 345 PM MDT.
STATE HWY 120 MILE MARKER 10 AND LOWER COTTONWOOD CREEK RD AROUND 355
PM MDT.
HWY JCT 170 AND 120 AROUND 400 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4390 10842 4389 10832 4384 10832 4384 10820
      4366 10826 4376 10873 4393 10867
TIME...MOT...LOC 2127Z 283DEG 22KT 4383 10861

WOLCOTT
Special weather statement, Aug 8, 3:37 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
337 PM MDT MON AUG 8 2011

WYZ003-004-082215-
CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-
337 PM MDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BIG HORN COUNTY IN NORTH
CENTRAL WYOMING...AND EASTERN PARK COUNTY IN NORTHWEST WYOMING UNTIL
415 PM MDT...

AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HWY 14/16/20 MILE MARKER 70...OR 16 MILES
EAST OF CODY...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
HWY 14/16/20 MILE MARKER 80 AROUND 405 PM MDT.
BURLINGTON...STATE HWY 30 MILE MARKER 120 AND EMBLEM AROUND 415 PM
MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4464 10830 4432 10824 4435 10878 4453 10880
TIME...MOT...LOC 2137Z 265DEG 16KT 4444 10871

WOLCOTT
Special weather statement, Aug 8, 4:01 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
401 PM MDT MON AUG 8 2011

WYZ005-007-082245-
OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST BIG HORN BASIN WY-
401 PM MDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOT SPRINGS COUNTY UNTIL
445 PM MDT...

AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HWY JCT 170 AND 120...OR 11 MILES NORTHWEST
OF THERMOPOLIS...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
HWY JCT 170 AND 120 AROUND 410 PM MDT.
LUCERNE AND U.S. HWY 20/789 MILE MARKER 140 AROUND 425 PM MDT.
HOT SPRINGS COUNTY FAIRGROUNDS...THERMOPOLIS AND U.S. HWY 20/789 MILE
MARKER 130 AROUND 430 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4384 10831 4384 10823 4381 10818 4381 10796
      4373 10797 4373 10781 4348 10806 4372 10851
      4386 10844
TIME...MOT...LOC 2201Z 301DEG 20KT 4374 10839

WOLCOTT

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 6:07 PM MDTSpecial Weather StatementRIW38 min
Aug 7, 6:16 PM MDTSpecial Weather StatementRIWTeton44 min
Aug 8, 1:07 PM MDTSpecial Weather StatementRIW38 min
Aug 8, 1:47 PM MDTSpecial Weather StatementRIWHot Springs43 min
Aug 8, 1:59 PM MDTSpecial Weather StatementRIWHot Springs31 min
Aug 8, 2:31 PM MDTSpecial Weather StatementRIW44 min
Aug 8, 2:36 PM MDTSpecial Weather StatementRIWJohnson24 min
Aug 8, 3:08 PM MDTSevere Thunderstorm WarningRIWJohnson22 min
Aug 8, 3:17 PM MDTSpecial Weather StatementRIW43 min
Aug 8, 3:27 PM MDTSpecial Weather StatementRIWHot Springs33 min
Aug 8, 3:37 PM MDTSpecial Weather StatementRIWBig Horn38 min
Aug 8, 4:22 PM MDTSpecial Weather StatementRIWBig Horn38 min
Aug 8, 4:51 PM MDTSpecial Weather StatementRIWWashakie24 min
Aug 8, 5:56 PM MDTSpecial Weather StatementRIWNatrona49 min

Nearby

Special Weather Statements in Wyoming, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.